Skip to main content
Log in

Holomorphic extension associated with Fourier-Legendre expansions

  • Published:
The Journal of Geometric Analysis Aims and scope Submit manuscript


In this article we prove that if the coefficients of a Fourier-Legendre expansion satisfy a suitable Hausdorff-type condition, then the series converges to a function which admits a holomorphic extension to a cut-plane. Furthermore, we prove that a Laplace-type (Laplace composed with Radon) transform of the function describing the jump across the cut is the unique Carlsonian interpolation of the Fourier coefficients of the expansion. We can thus reconstruct the discontinuity function from the coefficients of the Fourier-Legendre series by the use of the Pollaczek polynomials.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others


  1. Abouelaz, A. and Daher, R. Sur la transformation de Radon de la sphèreS d,Bull. Soc. Math. France,121, 353–382, (1993).

    MathSciNet  MATH  Google Scholar 

  2. Bateman Manuscript Project,Higher Trascendental Functions, II, A. Erdelyi, Director, McGraw-Hill, New York, (1953).

    Google Scholar 

  3. Boas, R.P.Entire Functions, Academic Press, New York, (1954).

    MATH  Google Scholar 

  4. Bros, J. and Viano, G.A. Connection between the harmonic analysis on the sphere and the harmonic analysis on the one-sheeted hyperboloid: an analytic continuation viewpoint I, II, III,Forum Math.,8, 621–658, (1996);8, 659–722, (1996);9, 165–191, (1997).

    Article  MathSciNet  MATH  Google Scholar 

  5. De Micheli, E. and Viano G.A. Hausdorff moments, Hardy spaces and power series,J. Math. Anal. Appl.,234, 265–286, (1999).

    Article  MathSciNet  MATH  Google Scholar 

  6. Faraut, J. and Viano, G.A. Volterra algebra and the Bethe-Salpeter equation,J. Math. Phys.,27, 840–848, (1986).

    Article  MathSciNet  MATH  Google Scholar 

  7. Fioravanti, R. and Viano, G.A. On the solution of the inverse scattering problem at fixed energy, for the class of Yukawian potentials,J. Math. Phys.,36, 5310–5339, (1995).

    Article  MathSciNet  MATH  Google Scholar 

  8. Stein, E.M. and Wainger, S. Analytic properties of expansions, and some variants of Parseval-Plancherel formulas,Ark. Mat.,37, 553–567, (1965).

    Article  MathSciNet  Google Scholar 

  9. Vilenkin, N.I. Special functions and the theory of group representations,Transl. Math. Monogr.,22, Am. Math. Soc., Providence, RI, (1968).

    Google Scholar 

  10. Walsh, J.L.Approximation by Polynomials in the Complex Domain, Memorial des Sciences Matematique, Gauthier-Villars, Paris, (1935).

    Google Scholar 

  11. Widder, D.V.The Laplace Transform, Princeton University Press, Princeton, NJ, (1972).

    Google Scholar 

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to E. De Micheli.

Additional information

Communicated by Fulvio Ricci

Rights and permissions

Reprints and permissions

About this article

Cite this article

De Micheli, E., Viano, G.A. Holomorphic extension associated with Fourier-Legendre expansions. J Geom Anal 12, 355–374 (2002).

Download citation

  • Received:

  • Revised:

  • Issue Date:

  • DOI:

Math Subject Classifications

Key Words and Phrases